Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Cheyenne, WY

August 10, 2007

NWS Cheyenne, WY issued this red flag warning at Aug 10, 2007, 6:07 AM MDT. It took effect at Aug 10, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2007, 6:07 AM MDT (12:07 UTC)
In effect from
Aug 10, 2007, 12:00 PM MDT
Expired
Aug 10, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 101207
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
607 AM MDT FRI AUG 10 2007

...HOT AND DRY CONDITIONS WILL PREVAIL TODAY ALONG WITH GUSTY
SOUTHWEST WINDS...

.SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH IN MOST AREAS LATE
THIS MORNING WITH THESE SPEEDS CONTINUING INTO THE EARLY EVENING
HOURS. VERY WARM TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH
THE WINDS TO CAUSE INCREASED FIRE DANGER CONCERNS.

NEZ200-WYZ291-293-294-110100-
/O.UPG.KCYS.FW.A.0001.070810T1800Z-070811T0100Z/
/O.NEW.KCYS.FW.W.0001.070810T1800Z-070811T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
607 AM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL BE QUITE WARM AGAIN THIS AFTERNOON WITH UPPER 80S
AND 90S COMMON AT LOWER ELEVATIONS. READINGS ACROSS THE SOUTHEAST
PLAINS OF WYOMING INTO THE WESTERN NEBRASKA PANHANDLE WILL REACH
BETWEEN 95 AND 105 DEGREES. ADDITIONALLY...RELATIVE HUMIDITIES 
WILL LOWER TO 8 TO 15 PERCENT AND SOUTHWEST WINDS WILL INCREASE
TO 15 TO 25 MPH WITH SOME GUSTS NEAR 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JLH
1 follow-up statement
000 
WWUS85 KCYS 110058
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT FRI AUG 10 2007

NEZ200-WYZ291-293-294-110200-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-070811T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
656 PM MDT FRI AUG 10 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

AT 655 PM...TEMPERATURES HAVE DROPPED A FEW DEGREES FROM THE 
AFTERNOON HIGHS AND WINDS HAVE DECREASED A BIT.  THEREFORE THE RED 
FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 4:55 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 10, 4:55 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MDT FRI AUG 10 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...ALL NIGHT TSTMS OVER
WESTERN AND NORTHERN CWA FINALLY DYING OFF OR MOVING AWAY AS THE
TAIL END OF SHORTWAVE TO THE NORTH MOVES AWAY.  ANOTHER HOT DAY ON
TAP TODAY WITH LOW HUMIDITIES AND INCREASING DOWNSLOPE WINDS...WITH
INCREASED FIRE WX CONCERNS PER DISCUSSION BELOW.  DID INCLUDE A
FEW TSTMS OVER SOUTHEAST QUARTER OF CWA THIS AFTERNOON AND EVENING.
A STRONGER SHORTWAVE WILL BE MOVING ACROSS FAR SOUTH CENTRAL PARTS
OF CANADA AND MT AND ND TONIGHT.  THIS WILL CAUSE A COLD FRONT TO
PUSH SOUTH THROUGH MUCH OF EASTERN CWA...SO ADJUSTED WINDS/TEMPS TO
ACCOUNT FOR THIS.  RETURN EAST AND THEN SE SURFACE WINDS ON SATURDAY
AS HIGH PRESSURE SETTLES INTO NORTHERN PLAINS STATES.  TEMPS WILL BE
A LITTLE COOLER SATURDAY AND IT WILL TAKE A WHILE TO MOISTEN THINGS
BACK UP AGAIN AT SURFACE BUT THIS SHOULD TAKE PLACE SATURDAY NIGHT
AND SOME LOW CLOUDS WILL DEVELOP EAST OF MOUNTAINS.  KEPT A LOW POP
FOR TSTMS SATURDAY AFTERNOON AND EVENING MAINLY ALONG/WEST OF I-25.

.LONG TERM...SUNDAY THROUGH THU. A BROAD DOME OF UPPER LEVEL HIGH
PRESSURE WILL EXTEND FROM THE SOUTHERN PLAINS TO CENTRAL ROCKIES SUN
THROUGH TUE. AN UPPER RIDGE WILL DEVELOP TO OUR WEST WED BEFORE
MIGRATING EASTWARD OVER WY THU. SURFACE TEMPERATURES WILL BE ABOVE
AVERAGE SUN THROUGH THU. WILL CARRY A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS IS FAIRLY TYPICAL OF
THIS TIME OF THE YEAR. THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE
WY PORTION OF THE FORECAST AREA IN BETTER PROXIMITY TO MID LEVEL
QUASI MONSOONAL MOISTURE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH SATURDAY.  LOCAL MVFR
CEILINGS COULD DEVELOP IN KDGW AREA LATE TONIGHT BEHIND COLD FRONT.

&&

.FIRE WEATHER...SW OR WSW WINDS WILL INCREASE TO BREEZY CATEGORY...
15 TO 25 MPH...OVER MUCH OF CWA LATE THIS MORNING.  THIS WILL
COMBINE WITH VERY WARM TEMPS AND RELATIVE HUMIDITIES IN THE UPPER
SINGLE DIGITS AND LOW TEENS FOR DANGEROUS FIRE WX CONDITIONS.
SO...WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING.  REST OF SE WY
ZONES AND SOUTHERN NEBRASKA PANHANDLE NEED TO BE CLOSELY WATCHED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR WYZ059-
     WYZ060-WYZ061-WYZ062-WYZ063-WYZ064.
NE...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR NEZ001-
     NEZ002-NEZ003.

&&

SHORT TERM/AVIATION/FIRE WX...JLH
LONG TERM....JR
Hazardous weather outlook, Aug 10, 5:43 AM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
543 AM MDT FRI AUG 10 2007

NEZ003-021-054-055-111145-
BOX BUTTE-MORRILL-KIMBALL-CHEYENNE-
543 AM MDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
ANY STORMS THAT FORM WILL PRODUCE MAINLY GUSTY WINDS...RAIN AND A
FEW LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-002-019-020-WYZ059>070-111145-
SIOUX-DAWES-SCOTTS BLUFF-BANNER-CONVERSE-NIOBRARA-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
543 AM MDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY...ESPECIALLY IN WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 10, 12:38 AM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1238 AM MDT FRI AUG 10 2007

NEZ001-002-WYZ060-100800-
SIOUX-DAWES-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...LUSK
1238 AM MDT FRI AUG 10 2007

...THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE MOVING ACROSS
FAR EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...

SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST OVER
EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE EARLY THIS
MORNING. BRIEF GUSTY WINDS OF 40 TO 50 MPH WILL ACCOMPANY A FEW OF
THE THUNDERSTORMS UNTIL AROUND 2 AM MDT.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 5:25 PM MDTSevere Thunderstorm WarningCYSMorrill35 min

Nearby

Red Flag Warnings in Wyoming, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.